Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Derivations of subhomogeneous $ C^*$-algebras are implemented by local multipliers

Author: Ilja Gogić
Journal: Proc. Amer. Math. Soc. 141 (2013), 3925-3928
MSC (2010): Primary 46L57; Secondary 46L05
Published electronically: July 23, 2013
MathSciNet review: 3091782
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a subhomogeneous $ C^*$-algebra. Then $ A$ contains an essential closed ideal $ J$ with the property that for every derivation $ \delta $ of $ A$ there exists a multiplier $ a \in M(J)$ such that $ \delta =\mathrm {ad}(a)$ and $ \Vert\delta \Vert=2\Vert a\Vert$.

References [Enhancements On Off] (What's this?)

  • [1] Charles A. Akemann, George A. Elliott, Gert K. Pedersen, and Jun Tomiyama, Derivations and multipliers of 𝐶*-algebras, Amer. J. Math. 98 (1976), no. 3, 679–708. MR 0425625
  • [2] Pere Ara and Martin Mathieu, Local multipliers of 𝐶*-algebras, Springer Monographs in Mathematics, Springer-Verlag London, Ltd., London, 2003. MR 1940428
  • [3] R. J. Archbold and D. W. B. Somerset, Separation properties in the primitive ideal space of a multiplier algebra, to appear in Israel J. Math.
  • [4] B. Blackadar, Operator algebras, Encyclopaedia of Mathematical Sciences, vol. 122, Springer-Verlag, Berlin, 2006. Theory of 𝐶*-algebras and von Neumann algebras; Operator Algebras and Non-commutative Geometry, III. MR 2188261
  • [5] George A. Elliott, Some 𝐶*-algebras with outer derivations, Rocky Mountain J. Math. 3 (1973), 501–506. MR 0365158
  • [6] George A. Elliott, Automorphisms determined by multipliers on ideals of a 𝐶*-algebra, J. Functional Analysis 23 (1976), no. 1, 1–10. MR 0440372
  • [7] J. M. G. Fell, The structure of algebras of operator fields, Acta Math. 106 (1961), 233–280. MR 0164248
  • [8] J. M. G. Fell and R. S. Doran, Representations of *-algebras, locally compact groups, and Banach *-algebraic bundles. Vol. 1, Pure and Applied Mathematics, vol. 125, Academic Press, Inc., Boston, MA, 1988. Basic representation theory of groups and algebras. MR 936628
  • [9] Ilja Gogić, Derivations which are inner as completely bounded maps, Oper. Matrices 4 (2010), no. 2, 193–211. MR 2667333, 10.7153/oam-04-09
  • [10] Gert K. Pedersen, Approximating derivations on ideals of 𝐶*-algebras, Invent. Math. 45 (1978), no. 3, 299–305. MR 0477792
  • [11] Gert K. Pedersen, 𝐶*-algebras and their automorphism groups, London Mathematical Society Monographs, vol. 14, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1979. MR 548006
  • [12] J. P. Sproston, Derivations and automorphisms of homogeneous 𝐶*-algebras, Proc. London Math. Soc. (3) 32 (1976), no. 3, 521–536. MR 0402517

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L57, 46L05

Retrieve articles in all journals with MSC (2010): 46L57, 46L05

Additional Information

Ilja Gogić
Affiliation: Department of Mathematics, University of Zagreb, Bijenička 30, 10000 Zagreb, Croatia

Keywords: $C^*$-algebra, derivation, local multiplier algebra, subhomogeneous
Received by editor(s): January 18, 2012
Received by editor(s) in revised form: January 24, 2012
Published electronically: July 23, 2013
Communicated by: Marius Junge
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.